Alert archive / Kansas / Dust Storm Advisories in 2021
Dust Storm Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this dust storm advisory at Dec 15, 2021, 11:28 AM CST for 8 counties in Kansas. It was in force for 47 min.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2021, 11:28 AM CST (17:28 UTC)
- Expired
- Dec 15, 2021, 12:15 PM CST
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Finney County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Kearny County, KS, Meade County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 86 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2885 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667
WWUS53 KDDC 151728
DSWDDC
Dust Advisory
National Weather Service Dodge City KS
1128 AM CST Wed Dec 15 2021
KSC055-067-069-081-093-119-175-189-151815-
/O.NEW.KDDC.DS.Y.0002.211215T1728Z-211215T1815Z/
Seward KS-Kearny KS-Finney KS-Grant KS-Meade KS-Stevens KS-Gray KS-
Haskell KS-
1128 AM CST Wed Dec 15 2021
The National Weather Service in Dodge City has issued a
* Dust Advisory for...
Seward County in southwestern Kansas...
Eastern Kearny County in southwestern Kansas...
Finney County in southwestern Kansas...
Grant County in southwestern Kansas...
Western Meade County in southwestern Kansas...
Stevens County in southwestern Kansas...
Gray County in southwestern Kansas...
Haskell County in southwestern Kansas...
* Until 1215 PM CST.
* At 1127 AM CST, a wall of dust was along a line extending from 8
miles southwest of Friend to 10 miles south of Feterita, moving
east at 55 mph.
HAZARD...Less than one half mile visibility with strong wind in
excess of 60 mph.
SOURCE...Doppler radar.
IMPACT...Hazardous travel.
Locations impacted include...
Garden City, Liberal, Ulysses, Hugoton, Lakin, Cimarron, Holcomb,
Sublette, Satanta, Montezuma, Deerfield, Pierceville, Kismet, Moscow,
Copeland, Ingalls, Charleston, Missler, Tice and Hayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust brings reduced visibility, leading to dangerous driving
conditions. If driving, avoid blowing dust if possible. If caught in
dense blowing dust, pull off the road, turn off your lights and keep
your foot off the brake.
&&
LAT...LON 3825 10124 3826 10024 3702 10049 3700 10153
TIME...MOT...LOC 1727Z 274DEG 47KT 3820 10105 3701 10142
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this dust storm advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this dust storm advisory went out at Dec 15, 11:10 AM CST, 18 minutes earlier.
Area forecast discussion, Dec 15, 11:10 AM CST, 18 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1110 AM CST Wed Dec 15 2021 ...Updated Aviation... .SHORT TERM...(Today and tonight) Issued at 320 AM CST Wed Dec 15 2021 Models continue to bring a strong upper level low across western Kansas today. A few high level clouds will be possible through early morning with clearing in the afternoon. Winds increase in speed late morning into this afternoon and mixing in the boundary layer continues to suggests wind gusts of 60-70 mph at times. This in combination with low relative humidity will create extreme fire danger across western Kansas. These southerly winds decrease in intensity this evening and curl to the west before shifting to the northwest overnight. A wide range of temperatures are expected today with highs ranging from around 60 degrees along the KS/CO border to upper 70s across south central Kansas. Lows tonight are expected to range from the upper teens to low 20s across west central Kansas to low 30s across south central Kansas. .LONG TERM...(Thursday through Tuesday) Issued at 320 AM CST Wed Dec 15 2021 High pressure builds in behind the aforementioned system with lee troughing developing across eastern Colorado Thursday. This will be short lived as a secondary piece of energy moves through the area Friday with another cold front and push of cooler air. The remainder of the long term remains dry as upper level ridging builds over the Northwest United States and an upper level low spinning over Mexico. As for temperatures, highs will reach into the low 50s Thursday and Friday before being pushed down into the 40s Saturday. We then rebound into the 50s Sunday into the early part of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1105 AM CST Wed Dec 15 2021 While VFR flying conditions are expected this TAF cycle for all terminals, a historic wind event is unfolding across all of southwest KS. Exceptionally strong southwest winds in the 40-45 kt range with gusts of 55-65 kts will continue through 20-22Z, gradually diminishing from west to east and becoming westerly or northwesterly through the afternoon and early evening. By 03-04Z Thursday, northwest winds will be aob 15 kts at all terminals, and will decrease further to light and variable by 08-11Z Thursday. && .FIRE WEATHER... Issued at 103 PM CST Tue Dec 14 2021 Extreme fire weather conditions likely today as strong damaging southwest winds of 40 to near 50 mph with gusts of 65 to near 70 mph develop late Wednesday morning and early afternoon as humidity values fall back into the teens. Based on these expected winds and humidity... Fires will spread very quickly with spot fires common. Fire control will be extremely difficult. DO NOT BURN! && .PRELIMINARY POINT TEMPS/POPS... DDC 73 25 51 27 / 0 0 0 0 GCK 68 22 50 26 / 0 0 0 0 EHA 65 22 53 28 / 0 0 0 0 LBL 70 21 52 26 / 0 0 0 0 HYS 70 23 50 24 / 10 0 0 0 P28 78 31 54 29 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 7 PM CST /6 PM MST/ this evening for KSZ030-031-043>046-061>066-074>081-084>090. Red Flag Warning until 7 PM CST /6 PM MST/ this evening for KSZ030-031-043>046-061>066-074>081-084>090. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Springer FIRE WEATHER...Hovorka_42
Hazardous weather outlook, Dec 15, 3:26 AM CST, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 326 AM CST Wed Dec 15 2021 KSZ030-031-043>046-061>066-074>081-084>090-160930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 326 AM CST Wed Dec 15 2021 /226 AM MST Wed Dec 15 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A red flag warning and high wind warning is in effect for all areas. See the latest fire and wind headlines for more information. Day 1 Hazards ------------- * Non-thunderstorm wind: Extreme risk * Fire weather: Extreme risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
In the hours before
Local storm report, Dec 15, 10:51 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1051 AM CST WED DEC 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM NON-TSTM WND GST 2 NNW ULYSSES 37.60N 101.37W
12/15/2021 M60 MPH GRANT KS AWOS
AWOS STATION KULS ULYSSES.
&&
JRJLocal storm report, Dec 15, 10:52 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1052 AM CST WED DEC 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM NON-TSTM WND GST 2 WSW LIBERAL 37.03N 100.97W
12/15/2021 M61 MPH SEWARD KS AWOS
AWOS STATION KLBL LIBERAL.
&&
JRJLocal storm report, Dec 15, 10:59 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1059 AM CST WED DEC 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM NON-TSTM WND GST 3 ENE DODGE CITY 37.77N 99.97W
12/15/2021 M61 MPH FORD KS ASOS
ASOS STATION KDDC DODGE CITY REGIONAL
AIRPORT.
&&
JRJLocal storm report, Dec 15, 11:08 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1108 AM CST WED DEC 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND GST 11 S BIG BOW 37.40N 101.54W
12/15/2021 M73 MPH STANTON KS MESONET
MESONET STATION EW7515 JOHNSON.
&&
JRJLocal storm report, Dec 15, 11:09 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1109 AM CST WED DEC 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM NON-TSTM WND GST 2 WSW LIBERAL 37.03N 100.97W
12/15/2021 M61 MPH SEWARD KS AWOS
AWOS STATION KLBL LIBERAL.
&&
JRJLocal storm report, Dec 15, 11:12 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1112 AM CST WED DEC 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND GST 2 NNW ULYSSES 37.60N 101.37W
12/15/2021 M72 MPH GRANT KS AWOS
AWOS STATION KULS ULYSSES.
&&
JRJThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 12:32 PM CST | Blowing Dust Advisory | DDC | Clark, Edwards, Ellis, Finney, Ford, Grant and 18 more | 5 hr |
Nearby
Dust Storm Advisories in Kansas, 2021Every dust storm advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.